Alert archive / Montana / Flash Flood Warnings in 2000
Flash Flood Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 9, 2000, 4:13 PM MDT for Petroleum County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2000, 4:13 PM MDT (22:13 UTC)
- Expired
- Jul 9, 2000, 10:15 PM MDT
- In force
- 6 hr
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Petroleum County, MT
The radar
The Billings radar (KBLX), 143 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGGW 092215 COR FFWGGW MTC069-100415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 413 PM MDT SUN JUL 9 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... PETROLEUM COUNTY IN NORTHEAST MONTANA * UNTIL 1015 PM MDT * AT 406 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL 13 MILES SOUTHEAST OF WINNETT...MOVING EAST AT 25 MPH. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...RURAL SOUTHEASTERN PETROLEUM COUNTY EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND COULEES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. .END 94
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:27 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 9, 2:27 PM MDT, 1 hour 46 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 227 PM MDT SUN JUL 9 2000 DAY 9...OF THE SVR WX ACROSS NEMONT. YET ANOTHER IN THE SERIES OF SHORTWAVES WILL TRACK ACROSS THE REGION TONIGHT FOR YET ANOTHER ROUND OF SVR WX. KGGW AT 12Z HAD A FAVORABLE SOUNDING FOR FOR SVR TODAY. GOOD SHEAR PROFILE...ONLY NOTE IS THE THE WINDS WERE VEERING IN THE LOW LEVELS INSTEAD OF BACKING WITH HEIGHT...HOWEVER FORECAST SOUNDINGS SHOW A CHANGE IN THE LOW LEVELS BY THIS AFTERNOON. AT THE SFC...JUICY JUICY JUICY ACROSS THE CWFA...VIS PIX SHOWS SC DECK MOVING OUT OF THE REGION...HAVE TO CLUSTERS OF TSRA...ONE OVR BLAINE AND THE OTHER OVR MCCONE. THESE SHOULD CLEAR THE AREA. LOOKING AT H2O VAP...CAN SEE THE START OF THE NEXT BAND OF TSRA FOR TONIGHT OVR THE SW MTS. THE LOW LEVEL EASTERLIES WILL KICK IN AGAIN ACROSS THE ENTIRE CWFA...THIS WILL AIDE TSRA TO DEVELOP EVEN MORE...AND AGAIN SUPERCELLS ARE LIKELY FOR THE REGION. FOR MONDAY AND MONDAY NIGHT...FOLLOWED THE MESO-ETA CLOSELY FOR DETAILS. MODEL SOUNDINGS SHOW YET ANOTHER DAY OF SVR CONVECTION ACROSS THE CWFA. MODEL SOUNDINGS PRODUCE LI/S TO -9 WITH GOOD CAPES ACROSS THE REGION. PROTON EXTENDED...MODELS IN GOOD AGREEMENT WITH GENERAL FLOW PATTERN DURING THE EXTENDED PERIOD. WESTERLY FLOW ON WEDNESDAY WILL ONCE AGAIN SHIFT BACK TO THE SOUTHWEST FOR THURSDAY AND FRIDAY. THICKNESS RIDGE BEGINS TO BUILD OVER EASTERN MONTANA ON THURSDAY AND FRIDAY AS WELL. WILL TREND TEMPS UP A BIT AND KEEP MENTION OF THUNDERSTORMS EACH DAY. POHL GGW TTTTT 060/082 060/084 058/086 061/088 062/091 947363/87333 GDV TTTTT 061/083 061/085 061/089 m061/091 062/093 947474/87333
In the hours before
Local storm report, Jul 9, 11:00 AM MDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
1100 AM MDT SUN JUL 9 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 65 SW MALTA MT 1.25 INCH HAIL
07/08/00 PHILLIPS
0945 PM 22 N JORDAN MT TSTM WINDS
07/08/00 GARFIELD BLEW TENTS AWAY
0930 PM FOURCHETTE MT 1.25 INCH HAIL
07/08/00 PHILLIPS
1030 PM 45 SW GLASGOW MT 2.00 INCH HAIL
07/08/00 VALLEY
1040 PM FOURCHETTE MT 1.75 INCH HAIL
07/08/00 PHILLIPS
1035 PM 35 NNE WINNETT MT 70 MPH TSTM GUST
07/08/00 PETROLEUM AT CROOKED CREEK CAMPGROUND
1035 PM 35 NNE WINNETT MT 1.00 INCH HAIL
07/08/00 PETROLEUM AT CROOKED CREEK CAMPGROUND
1100 PM 15 W BRUSSETT MT 1.75 INCH HAIL
07/08/00 GARFIELD
1154 PM JORDAN AIRPORT MT 77 MPH TSTM GUST
07/08/00 GARFIELD
1200 AM ROCK CREEK MARINA MT 0.88 INCH HAIL
07/09/00 MCCONE
1202 AM JORDAN MT 3 INCH HAIL
07/09/00 GARFIELD BROKE NUMEROUS WEST FACING
WINDOWS
1245 AM 9 N WELDON MT 70 MPH TSTM GUST
07/09/00 MCCONE
0145 AM 45 NW TERRY MT 0.75 INCH HAIL
07/09/00 PRAIRIE
0200 AM 10 W BROCKWAY MT 0.75 INCH HAIL
07/09/00 MCONE
0345 AM 20 WNW BROCKWAY MT 1.00 INCH HAIL
07/09/00 MCCONE
0405 AM 15 SE GLENDIVE MT 2.00 INCH HAIL
07/09/00 DAWSON
0430 AM 6 NW WIBAUX MT 1.00 INCH HAIL
07/09/00 WIBUAXThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:50 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 55 min |
| Jul 8, 8:38 PM MDT | Tornado Warning | GGW | Phillips | 67 min |
| Jul 8, 9:42 PM MDT | Tornado Warning | GGW | Phillips | 63 min |
| Jul 8, 9:55 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 8, 10:01 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 59 min |
| Jul 8, 10:17 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 73 min |
| Jul 8, 10:45 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Jul 8, 11:23 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 3 hr |
| Jul 8, 11:25 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 95 min |
| Jul 8, 11:39 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 96 min |
| Jul 9, 12:31 AM MDT | Severe Thunderstorm Warning | GGW | Prairie | 89 min |
| Jul 9, 1:13 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jul 9, 3:50 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 55 min |
| Jul 9, 12:23 PM MDT | Flash Flood Warning | GGW | McCone | 3 hr |
| Jul 9, 2:22 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 53 min |
| Jul 9, 3:03 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 57 min |
| Jul 9, 3:13 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 62 min |
| Jul 9, 3:40 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 9, 3:56 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 64 min |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 3 hr |
| Jul 9, 4:31 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 9, 4:43 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 62 min |
| Jul 9, 4:51 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 54 min |
| Jul 9, 4:57 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 6 hr |
| Jul 9, 5:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 69 min |
| Jul 9, 5:49 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
Nearby
Flash Flood Warnings in Montana, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.